MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; SCREW, FIXATION, BONE
Catalog Number 7207675
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cl reconstruction surgery the screw fractured when screw in, all pieces were removed and no additional bone holes were performed.The procedure was successfully completed with a backup device, no significant delay reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: two 7207675 scr biorci-ha 7x25 8mm head sterile intended for use in treatment have been returned for evaluation.The information provided states: ¿during a cl reconstruction surgery two screws were fractured when screw in, all pieces were removed and no additional bone holes was performed¿.Visual assessment confirms the complaint.The screws were returned fractured.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during insertion.Improper site preparation.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of the complaint and manufacturing records was performed and indicated similar allegations for the lot number reported.

Brand Name
SCR BIORCI-HA 7X25 8MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10125335
Report Number1219602-2020-00851
Device Sequence Number2392610
Product Code HWC
UDI-Device Identifier03596010459930
UDI-Public3596010459930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Catalogue Number7207675
Device Lot Number50691797
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight72